High Wind, Guadalupe Mountains of Culberson County
- When
- March 23, 4:51 AM MST to 8:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
A short period of northeast gap winds occurred in Guadalupe Pass behind a strong cold front.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A short period of northeast gap winds occurred in Guadalupe Pass behind a strong cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 23, 4:27 AM MST, 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
627 AM CDT Sun Mar 23 2014
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Cold front currently surging toward the mountains with mainly
tempo MVFR ceilings expected behind it this morning with gusty
northeast winds. VFR conditions expected by this afternoon with
winds diminishing significantly through tonight.
12
&&
.PREV DISCUSSION... /ISSUED 417 AM CDT Sun Mar 23 2014/
DISCUSSION...
Another cold front, or secondary cold surge, is moving through the
area this morning noted mainly by gusty northeast winds though
there is some colder air as well. Today will be cooler than
yesterday with highs only topping off in the 50s for most
locations east of the mountains. Moisture is limited with this
front and the only chance for rain will be in the lower Trans
Pecos where there is a slight chance for rain.
Satellite currently shows a trough off the northern California
coast, which models prog to dive south and get caught under an
upper ridge tomorrow. These features will move east in tandem
with the trough moving across northern Mexico approaching the area
on Tuesday. Normally this is a very favorable location for
rainfall but the trough is expected to be fairly weak so lift is
questionable. Therefore will keep the slight chance or low chance
PoPs going for much of the area Tuesday night into Wednesday and
hope models show a stronger trough with future runs. Ahead of the
ridge/trough couplet a deep trough over the Midwest will send a
cold front south early Tuesday bringing cooler temperatures but
may also aid in the lift needed for rain.
The trough will move east late Wednesday and increasing westerly
flow will bring windy, warm, and dry conditions to the area the
end of the week. Another weak cold front is possible around
Saturday but models are very inconsistent with this feature at
this time.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 53 36 73 39 / 10 0 0 0
BIG SPRING TX 52 36 73 40 / 10 10 0 0
CARLSBAD NM 57 38 74 43 / 10 0 0 0
DRYDEN TX 56 44 76 49 / 20 10 10 10
FORT STOCKTON TX 53 39 72 45 / 10 10 0 0
GUADALUPE PASS TX 53 37 65 39 / 10 0 0 0
HOBBS NM 54 33 73 37 / 10 0 0 0
MARFA TX 59 34 70 41 / 0 10 0 0
MIDLAND INTL AIRPORT TX 53 36 73 40 / 10 10 0 0
ODESSA TX 53 37 73 42 / 10 10 0 0
WINK TX 56 38 75 44 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING until 6 AM MDT early this morning FOR THE
FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
TX...HIGH WIND WARNING until 6 AM MDT early this morning FOR THE
FOLLOWING ZONES... Guadalupe Mountains.
&&
12/10HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 441 AM CDT SUN MAR 23 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-232000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 441 AM CDT SUN MAR 23 2014 /341 AM MDT SUN MAR 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS TUESDAY NIGHT AND OR WEDNESDAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499997.